Hail, Saluda
- When
- May 10, 1:40 PM EST
- Where
- Saluda County, 6 mi NNE of Saluda
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.083, -81.733
Saluda county EM reported they received a report of nickel size hail northeast of town.
27 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 10, 1:40 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 240 PM EDT TUE MAY 10 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... WEAK UPPER TROUGH SWINGING ACROSS N GA THIS AFTERNOON WITH CONVECTIVE ACTIVITY DEVELOPING ACROSS NE GA/WESTERN CAROLINAS AHEAD OF TROUGH. LOW LEVEL SHEAR IS WEAK BUT WITH LOW WET BULB ZERO AND 500MB TEMPS AROUND -15 C...LARGE HAIL IS A POSSIBILITY THIS AFTERNOON INTO THIS EVENING. WILL KEEP CHANCE POPS INTO THIS EVENING. UPPER TROUGH MOVES SOUTHEASTWARD TO NEAR GA COAST BY WEDNESDAY MORNING. WITH SOME PVA STILL OVER THE CWA WEDNESDAY WILL KEEP SLIGHT CHANCE POP. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... UPPER RIDGE BUILDS OVER AREA WEDNESDAY NIGHT THROUGH THURSDAY. HOWEVER QUESTION REMAINS HOW FAR SOUTH BACK DOOR FRONT WILL VENTURE ON FRI. GFS KEEPS FRONT MAINLY NORTH OF CWA WHILE NAM PUSHES FRONT WELL INTO SC. FOR NOW WILL COMPROMISE AND ADVERTISE SLIGHT CHANCE POP. FRONT SHOULD WASH OUT BY EARLY SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE ATLANTIC. SATURDAY LOOKS DRY. SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST SUNDAY INTO EARLY MONDAY SO WILL GO WITH LOW CHANCE POPS. FRONT SHOULD MOVE OFFSHORE TUESDAY. && .AVIATION... GENERALLY VFR CONDITIONS OVER THE AREA THROUGH THE AFTERNOON TO MIDNIGHT...BUT STRONG SHORTWAVE AND UNSTABLE AIR WILL TRIGGER SCATTERED CONVECTION THROUGH THE EARLY EVENING. EXPECT BRIEF MVFR CONDITIONS IN THE SHOWERS/THUNDERSTORMS. DURING THE PREDAWN HOURS...ETA FORECAST SOUNDING SHOW CONSIDERABLE LOW LEVEL MOISTURE TO FAVOR IFR CEILINGS AND PATCHY FOG WITH VISIBILITIES 3 TO 5 MILES. CONDITIONS SHOULD IMPROVE TO VFR BY LATE MORNING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 22/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 600 AM EDT TUE MAY 10 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 111015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 600 AM EDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AFTERNOON HEATING AND AN UNSTABLE AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON WITH HAIL THE PRIMARY THREAT. FOR ADDITIONAL INFORMATION PLEASE SEE CAESPSCAE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
The Columbia radar (KCAE), 59 km away, was scanning. The volume nearest the first event began at 18:38 UTC.
27 hail, 2 flash flood. Local standard time, as filed.
Saluda county EM reported they received a report of nickel size hail northeast of town.
Post Office carrier reported 3/4 inch hail occurred just southeast of Silver Street.
SKYWARN spotter reported 1 inch hail just west of Batesburg.
SKYWARN spotter reported golf ball size hail.
EM reported quarter size hail across much of the county.
Public called in a report of 1 inch hail.
Electric coop reported nickel size hail at Fairview Cross-roads.
Public called in a report of golf ball size hail.
Public called in a report of nickel size hail.
Public reported penny size hail.
TV 26 reported nickel size hail.
Sheriff reported 3/4 inch hail north of Edgefield.
Public called in a report of penny size hail.
SKYWARN HAM reported nickel size hail on I-20 at mile marker 5.
SKYWARN HAM reported penny size hail in Camden.
Postal carrier reported 3/4 inch hail on sc hwy 341.
Public reported penny size hail in and around the Midway Community.
EM reported nickel size hail in the Ward area.
Sheriff reported nickel size hail in Pageland.
Public called in a report of 3/4 inch hail.
Park Service reported 3/4 inch hail.
Post Office reported 3/4 inch hail.
SKYWARN HAM reported flash flooding across rural roads, closing several of them in the Steedman area.
Public reported quarter size hail.
Public reported 1 inch hail east of Norway.
Post Office reported penny size hail.
Savannah River Site reported 3/4 inch hail on the east side of the facility.
Highway Dept. reported flood rural roadways and streams closing some of them off.
Sheriff reported 3/4 inch hail in Olar and the surrounding area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyWarnings in South Carolina, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5450520, 5450521, 5450576, 5450578, 5450579, 5450577, 5450581, 5450580, 5450587, 5450585, 5450583, 5450586, 5450582, 5450584, 5450588, 5450589, 5450590, 5450650, 5450649, 5450651, 5450595, 5450592, 5450591, 5450593, 5450646, 5450594, 5450596, 5450648, 5450647.